# SDR CALA9701416

- Difficulty date: October 6, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N17543
- Make and model: Doug DC-9-32
- Aircraft serial: 45789
- System (JASC): 3242 · Brake
- Part: Brake Rotor
- Part number: 95607887
- Condition: Broken
- Location: Lt Mlg
- Stage of operation: TX
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE LT MLG BRAKE BEGAN TO DRAG DURING TAXI TO GATE IN TUL.  THE FUSE PLUG BLEW AND THE LEFT TIRE (LEFT OUTBOARD MAIN) DEFLATED.  MAINTENANCE FOUND THE LEFT BRAKE HAD FAILED AND THE LEFT AXLE OVERHEATED.  THE LT MLG SHOCK STRUT PISTON WAS REMOVED AND REPLACED IAW MM 32-11-2, PAGE 401-405.  THE NR 1 AND NR 2 BRAKE ASSEMBLIES WERE REMOVED AND REPLACED.  IN ADDITION, THE NR 1 AND NR 2 ANTI-SKID TRANSDUCERS AND NR 1 AND NR 2 MAIN TIRE AND WHEEL ASSEMBLIES WERE REMOVED AND REPLACED.  TEARDOWN REVEALED THAT A BRAKE ROTOR HAD BROKEN IN HALF DUE TO THERMAL CYCLIC FATIGUE AND HEAVY SHRINKAGE WAS FOUND IN THE OTHER ROTORS AND STATORS.
